# SDR CA031020007

- Difficulty date: October 10, 2003
- Submitted: November 3, 2003
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 10,174 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 2424 · AC Regulator
- Part: Control Unit
- Part number: DGR3
- Part serial: 80134802
- Condition: Shorted
- Location: Alternator
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) ACU SHORTED INTERNALLY CAUSING ALTERNATOR TO RUN UNCONTROLLED WHILE IN FLIGHT.  PROBLEM RESULTED IN SMOKE IN COCKPIT WITH ALL RADIOS AND INSTRUMENTS THAT ARE ELECTRICAL TO TAKE TO MUCH POWER AND DESTROYED THEM ALL INTERNALLY.
